Because turmeric has not been extensively studied, it is not known what to expect if someone takes too much of it. Because turmeric has blood-thinning properties, it is reasonable to guess that an overdose might increase the risk of bleeding (including dangerous internal bleeding). Treatment for a turmeric overdose will most likely involve supportive care, which includes treating the symptoms that occur as a result of the overdose.
An Overview of a Turmeric OverdoseTurmeric is often used as a spice and food-coloring agent. However, turmeric is also used as an herbal remedy. It is not known exactly what to expect from a turmeric overdose, but it is likely that the effects of an overdose will vary, depending on the turmeric dosage and whether it was taken with any other medications or substances.
If you or someone else happens to overdose on turmeric, seek immediate medical attention.
Symptoms of a Turmeric OverdoseLike many dietary supplements, turmeric has not been extensively studied. As a result, almost no information is available about the possible symptoms of a turmeric overdose. However, some overdose information can be assumed from information about turmeric side effects and theoretical information about how turmeric works. Based on such information, it is reasonable to guess that a turmeric overdose might potentially increase the risk of bleeding, including dangerous internal bleeding (as turmeric may have "blood-thinning" effects).
Treatment for a Turmeric OverdoseIt is also not known how best to treat a turmeric overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on turmeric.